Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 4, NWS San Angelo, TX

February 24, 201324 counties in Texas

NWS San Angelo, TX issued this wind advisory at Feb 24, 2013, 4:58 AM CST for 24 counties in Texas. It took effect at Feb 25, 2013, 9:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2013, 4:58 AM CST (10:58 UTC)
In effect from
Feb 25, 2013, 9:00 AM CST
Expired
Feb 25, 2013, 7:17 PM CST
In force
10 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 11.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2013-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2013-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3759 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

359 
WWUS74 KSJT 241058
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
458 AM CST SUN FEB 24 2013

...WIND ADVISORY IN EFFECT FOR ALL OF WEST CENTRAL TEXAS FROM 9 AM
CST MONDAY THROUGH EARLY MONDAY EVENING...

.A STRONG UPPER LEVEL STORM SYSTEM AND ASSOCIATED PACIFIC FRONT 
WILL MOVE ACROSS THE AREA ON MONDAY. VERY STRONG WEST TO NORTHWEST 
WINDS WILL DEVELOP BEHIND THE FRONT MONDAY MORNING AND CONTINUE
INTO THE EARLY EVENING HOURS. SUSTAINED WINDS OF 30 TO 40 MPH
WITH GUSTS TO 50 MPH ARE EXPECTED WITHIN THE ADVISORY AREA.

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-241900-
/O.NEW.KSJT.WI.Y.0004.130225T1500Z-130226T0200Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
458 AM CST SUN FEB 24 2013

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM CST MONDAY. 

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS
  DRIVING HIGH PROFILE VEHICLES ALONG NORTH AND SOUTH ORIENTED
  ROADWAYS. UNSECURED LIGHT OBJECT WILL BE BLOWN AROUND. SMALL
  TREE BRANCHES WILL BE PRONE TO BREAKING. 

* TIMING: 9 AM MONDAY MORNING UNTIL 8 PM MONDAY EVENING. 

* WINDS: WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO
  50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
047 
WWUS74 KSJT 242028
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
228 PM CST SUN FEB 24 2013

...WIND ADVISORY IN EFFECT FOR ALL OF WEST CENTRAL TEXAS FROM
9 AM CST MONDAY THROUGH EARLY MONDAY EVENING...

.A STRONG UPPER LEVEL STORM SYSTEM AND ASSOCIATED PACIFIC FRONT
WILL MOVE ACROSS THE AREA ON LATE TONIGHT AND MONDAY. VERY STRONG
WEST TO NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT MONDAY
MORNING AND CONTINUE INTO THE EARLY EVENING HOURS. SUSTAINED WINDS
OF 30 TO 40 MPH WITH GUSTS TO 50 MPH OR GREATER ARE EXPECTED
WITHIN THE ADVISORY AREA.

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-250600-
/O.CON.KSJT.WI.Y.0004.130225T1500Z-130226T0200Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
228 PM CST SUN FEB 24 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CST MONDAY FOR
ALL OF WEST CENTRAL TEXAS.

* IMPACTS: STRONG WEST TO NORTHWEST WINDS WILL MAKE DRIVING
  DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES ALONG
  NORTH AND SOUTH ORIENTED ROADWAYS. UNSECURED LIGHT OBJECT WILL
  BE BLOWN AROUND. SMALL TREE BRANCHES WILL BE PRONE TO BREAKING.

* TIMING: 9 AM MONDAY MORNING UNTIL 8 PM MONDAY EVENING.

* WINDS: WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO
  55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
833 
WWUS74 KSJT 251012
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
412 AM CST MON FEB 25 2013

...WIND ADVISORY IN EFFECT FOR ALL OF WEST CENTRAL TEXAS FROM
9 AM CST MONDAY THROUGH EARLY MONDAY EVENING...

.A POTENT UPPER LEVEL STORM SYSTEM WILL TRACK JUST NORTH OF WEST
CENTRAL TEXAS TODAY. VERY STRONG WEST TO NORTHWEST WINDS ASSOCIATED
WITH THIS SYSTEM WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE
AFTERNOON AND EARLY EVENING HOURS. FOR ALL OF THE CONCHO VALLEY...
PARTS OF THE BIG COUNTRY...AND PARTS OF THE NORTHERN EDWARDS
PLATEAU...THE WIND ADVISORY HAS BEEN UPGRADED TO A HIGH WIND
WARNING. THIS IS WHERE THE STRONGEST WINDS ARE EXPECTED. FOR THE
REST OF WEST CENTRAL TEXAS...A WIND ADVISORY CONTINUES IN EFFECT.


TXZ049-054-064>066-071>073-076-077-113-127-260200-
/O.UPG.KSJT.WI.Y.0004.130225T1500Z-130226T0200Z/
/O.NEW.KSJT.HW.W.0001.130225T1500Z-130226T0200Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-JONES-TAYLOR-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...STAMFORD...
ANSON...HAMLIN...ABILENE
412 AM CST MON FEB 25 2013

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST
THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* IMPACTS: STRONG WEST TO NORTHWEST WINDS WILL MAKE DRIVING
  DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES ALONG
  NORTH AND SOUTH ORIENTED ROADWAYS. SOME TREE BRANCHES COULD BE
  BROKEN AND A FEW WEAK TREES COULD BE TOPPLED. SCATTERED POWER
  OUTAGES ARE POSSIBLE. ADDITIONAL POSSIBLE IMPACTS INCLUDE MINOR
  SHINGLE DAMAGE...LIGHT LOOSE OBECTS TOSSED AROUND...AND BLOWING
  DUST.

* TIMING: 9 AM MONDAY MORNING UNTIL 8 PM MONDAY EVENING.

* WINDS: WEST TO NORTHWEST WINDS INCREASING TO 35 TO 45 MPH WITH
  GUSTS UP TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GREATER AND/OR
WIND GUSTS OF 58 MPH OR GREATER CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ078-098-099-114-128-139-140-154-155-168>170-260200-
/O.CON.KSJT.WI.Y.0004.130225T1500Z-130226T0200Z/
SUTTON-HASKELL-THROCKMORTON-SHACKELFORD-CALLAHAN-COLEMAN-BROWN-
MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...SONORA...HASKELL...THROCKMORTON...
WOODSON...ALBANY...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
412 AM CST MON FEB 25 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
CST THIS EVENING. 

* IMPACTS: STRONG WEST TO NORTHWEST WINDS WILL MAKE DRIVING 
  DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES ALONG 
  NORTH AND SOUTH ORIENTED ROADWAYS. UNSECURED LIGHT OBJECT WILL 
  BE BLOWN AROUND. SMALL TREE BRANCHES WILL BE PRONE TO 
  BREAKING. 

* TIMING: 9 AM MONDAY MORNING UNTIL 8 PM MONDAY EVENING.

* WINDS: WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 50
  TO 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
098 
WWUS74 KSJT 251216 AAA
NPWSJT

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
616 AM CST MON FEB 25 2013

...VERY STRONG WINDS WILL AFFECT WEST CENTRAL TEXAS TODAY THROUGH
EARLY THIS EVENING...

.A POTENT UPPER LEVEL STORM SYSTEM WILL TRACK JUST NORTH OF WEST
CENTRAL TEXAS TODAY. VERY STRONG WEST TO NORTHWEST WINDS
ASSOCIATED WITH THIS SYSTEM WILL DEVELOP THIS MORNING AND
CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. FOR ALL
OF THE CONCHO VALLEY... PARTS OF THE BIG COUNTRY...AND PARTS OF
THE NORTHERN EDWARDS PLATEAU...THE WIND ADVISORY HAS BEEN
UPGRADED TO A HIGH WIND WARNING. THIS IS WHERE THE STRONGEST
WINDS ARE EXPECTED. FOR THE REST OF WEST CENTRAL TEXAS...A WIND
ADVISORY CONTINUES IN EFFECT.

TXZ049-054-064>066-071>073-076-077-113-127-260200-
/O.CON.KSJT.HW.W.0001.130225T1500Z-130226T0200Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-JONES-TAYLOR-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...STAMFORD...
ANSON...HAMLIN...ABILENE
616 AM CST MON FEB 25 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING. 

* IMPACTS: STRONG WEST TO NORTHWEST WINDS WILL MAKE DRIVING 
  DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES ALONG 
  NORTH AND SOUTH ORIENTED ROADWAYS. SOME TREE BRANCHES COULD BE 
  BROKEN AND A FEW WEAK TREES COULD BE TOPPLED. SCATTERED POWER 
  OUTAGES ARE POSSIBLE. ADDITIONAL POSSIBLE IMPACTS INCLUDE 
  MINOR SHINGLE DAMAGE...LIGHT LOOSE OBECTS TOSSED AROUND...AND 
  BLOWING DUST. 

* TIMING: 9 AM MONDAY MORNING UNTIL 8 PM MONDAY EVENING.

* WINDS: WEST TO NORTHWEST WINDS INCREASING TO 35 TO 45 MPH WITH 
  GUSTS UP TO 60 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GREATER AND/OR
WIND GUSTS OF 58 MPH OR GREATER CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ078-098-099-114-128-139-140-154-155-168>170-260200-
/O.CON.KSJT.WI.Y.0004.130225T1500Z-130226T0200Z/
SUTTON-HASKELL-THROCKMORTON-SHACKELFORD-CALLAHAN-COLEMAN-BROWN-
MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...SONORA...HASKELL...THROCKMORTON...
WOODSON...ALBANY...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
616 AM CST MON FEB 25 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. 

* IMPACTS: STRONG WEST TO NORTHWEST WINDS WILL MAKE DRIVING 
  DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES ALONG 
  NORTH AND SOUTH ORIENTED ROADWAYS. UNSECURED LIGHT OBJECT WILL 
  BE BLOWN AROUND. SMALL TREE BRANCHES WILL BE PRONE TO 
  BREAKING. 

* TIMING: 9 AM MONDAY MORNING UNTIL 8 PM MONDAY EVENING.

* WINDS: WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 
  50 TO 55 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
963 
WWUS74 KSJT 260117
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
717 PM CST MON FEB 25 2013

TXZ049-054-064>066-071>073-076-077-113-127-260230-
/O.CAN.KSJT.HW.W.0001.000000T0000Z-130226T0200Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-JONES-TAYLOR-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...STAMFORD...
ANSON...HAMLIN...ABILENE
717 PM CST MON FEB 25 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE HIGH
WIND WARNING. 

WIND SPEEDS HAVE DECREASED BELOW HIGH WIND WARNING CRITERIA AND
WILL CONTINUE TO DECREASE THROUGH THE REST OF THE NIGHT.

$$

TXZ078-098-099-114-128-139-140-154-155-168>170-260230-
/O.CAN.KSJT.WI.Y.0004.000000T0000Z-130226T0200Z/
SUTTON-HASKELL-THROCKMORTON-SHACKELFORD-CALLAHAN-COLEMAN-BROWN-
MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...SONORA...HASKELL...THROCKMORTON...
WOODSON...ALBANY...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
717 PM CST MON FEB 25 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA AND WILL
CONTINUE TO DECREASE THROUGH THE REST OF THE NIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 23, 10:57 PM CST, 6 hours 1 minute earlier.

Area forecast discussion, Feb 23, 10:57 PM CST, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1057 PM CST SAT FEB 23 2013

.DISCUSSION...
/SEE BELOW FOR AVIATION DISCUSSION/

&&

.AVIATION...
GUSTY SOUTH WINDS WILL BE DEVELOPING MID MORNING SUNDAY AS
SURFACE TROUGH DEVELOPS. SCATTERED SHOWERS AND PERHAPS A FEW
THUNDERSTORMS WILL BE DEVELOPING LATE SUNDAY EVENING...AS COLD
FRONT MOVES INTO THE REGION. MOST OF THE STORMS WILL BE
DEVELOPING TOWARD MIDNIGHT...SO LEFT OUT THE MENTION OF THUNDER
AT THIS ISSUANCE. I DID BRING IN MENTION OF MVFR CIGS LATE
EVENING FOR MOST AREAS HOWEVER...WITH BRIEF RETURN OF LOW LEVEL
LEVEL MOISTURE.

04

&&

.PREV DISCUSSION... /ISSUED 329 PM CST SAT FEB 23 2013/

SHORT TERM...
THE MAIN FOCUS IN THE SHORT TERM IS THE STRONG SURFACE LOW THAT
WILL DEVELOP IN THE LEE OF THE ROCKIES AND WILL MOVE INTO THE
TEXAS PANHANDLE DURING THE DAY TOMORROW. AS THE PRESSURE GRADIENT
TIGHTENS...A LOW LEVEL JET WILL DEVELOP WITH SPEEDS IN THE 30 TO
40 KNOT RANGE. DAYTIME HEATING WILL ALLOW SOME OF THESE STRONGER
WINDS TO MIX TO THE SURFACE...WHERE WINDS TOWARDS THE END OF THE
PERIOD WILL BE IN THE 15 TO 20 MPH RANGE. AS CONDITIONS ARE
ALREADY DRY...THE WESTERN ZONES WILL SEE NEAR CRITICAL FIRE
WEATHER CONDITIONS TOMORROW. OTHERWISE...LOWS OVERNIGHT WILL BE
MID TO UPPER 30S AND HIGHS TOMORROW WILL BE IN THE LOW TO MID 70S.

LONG TERM...
THE PATTERN OVER THE NEXT SEVERAL DAYS WILL BE FAIRLY PROGRESSIVE
WITH THREE DISTINCT COLD FRONTAL PASSAGES AS A SERIES OF UPPER
LEVEL SYSTEMS MOVES ACROSS THE CONUS. THUNDERSTORMS ARE POSSIBLE
SUNDAY NIGHT FOLLOWED BY A VERY WINDY AND COLDER MONDAY. THE REST
OF THE WEEK IS EXPECTED TO BE RELATIVELY QUIET IN COMPARISON.

CURRENTLY...WE ARE UNDER NORTHWEST FLOW BEHIND THE PASSING OF A
SHORTWAVE NOW MOVING NORTHEAST TOWARD THE MISSISSIPPI RIVER
VALLEY. UPSTREAM...WE HAVE A STRONG TROUGH DIGGING SOUTHEAST
THROUGH THE ROCKY MOUNTAINS.

BY SUNDAY EVENING...THE TROUGH NOW DEEPENING AND MOVING SOUTHEAST
THROUGH THE ROCKY MOUNTAINS IS EXPECTED TO HAVE DEVELOPED A CLOSED
LOW NEAR OR JUST SOUTH OF THE FOUR CORNERS AREA. IT IS EXPECTED TO
THEN MOVE EAST INTO WEST TEXAS...AND ACROSS NORTHWEST TEXAS/RED
RIVER VALLEY AREA WHILE CONTINUING TO DEEPEN. SINCE THE MODELS
HAVE CONTINUED TO CONVERGE ON THIS SOLUTION OVER THE LAST FEW
RUNS...CONFIDENCE IS GROWING THAT WE WILL HAVE SOME PRECIPITATION
IN OUR AREA DURING THE SUNDAY NIGHT PERIOD. AS A RESULT...HAVE
EXPANDED OUR POPS SUNDAY NIGHT BACK TO THE WEST AS FAR AS A LINE
FROM SWEETWATER TO OZONA. THE ECMWF IS MUCH MORE OPTIMISTIC IN
TERMS OF COVERAGE AND AMOUNTS...WHILE THE GFS CONTINUES TO SHOW
THE BEST COVERAGE ACROSS THE EASTERN 1/3 OF THE FORECAST AREA.
THERE IS A VERY SLIGHT POSSIBILITY OF SOME WINTRY PRECIPITATION
FOR OUR FAR NORTHERN COUNTIES ON THE BACK SIDE OF THE LOW MONDAY
MORNING...AS COLD AIR SPILLS IN BEHIND IT. WILL NOT INTRODUCE THIS
JUST YET HOWEVER...AS THE WEATHER THAT WOULD LIKELY PROVIDE THE
MOST IMPACT AND CONCERN AT THIS POINT IS THE THUNDERSTORMS.
ALTHOUGH MOST OF THE CONVECTIVE ACTIVITY IS EXPECTED TO BE
ELEVATED...DUE TO THE COLD CORE OF THE UPPER LOW...STEEP MID LEVEL
LAPSE RATES MAY PROVIDE ENOUGH INSTABILITY FOR SOME OF THESE
THUNDERSTORMS TO PRODUCE LARGE HAIL.

FOLLOWING THE PASSAGE OF THIS SYSTEM...TEMPERATURES WILL BE COLDER
MONDAY...AND MAYBE THE BIGGER STORY WILL BE HOW STRONG THE WINDS
COULD BE. NORTH TO NORTHWEST WINDS WILL LINE UP FROM THE SURFACE
THROUGH 500MB. WINDS COULD BE AS STRONG AS 50 KNOTS AT 850MB...AND
WITH STRONG DOWNWARD MOMENTUM TRANSFER BEHIND THE LOW...MUCH OF
THIS ENERGY WILL BE ABLE TO REACH THE SURFACE. NORTHWEST WINDS ARE
EXPECTED TO INCREASE TO AT LEAST 25 TO 35 MPH WITH STRONGER GUSTS.
SUSTAINED WIND SPEEDS NEAR 40 MPH WITH GUSTS OVER 50 MPH ARE NOT
OUT OF THE QUESTION FOR PORTIONS OF THE BIG COUNTRY.

ZONAL FLOW WILL FOLLOW THROUGH TUESDAY WITH A BRIEF WARM UP BACK
INTO THE 60S. THE NEXT TROUGH MOVES THROUGH THE CENTRAL PLAINS
TUESDAY NIGHT INTO WEDNESDAY...BRINGING COLDER TEMPERATURES BACK
INTO THE AREA WEDNESDAY. THIS COLDER AIR MASS WILL HAVE A HARD
TIME DISLODGING ITSELF BEFORE THE NEXT COLD FRONT MOVES THROUGH
THURSDAY NIGHT INTO FRIDAY MORNING...SO THE SECOND HALF OF THE
WEEK WE WILL LIKELY REMAIN BELOW NORMAL AS FAR AS TEMPERATURES GO
WITH HIGHS MAINLY IN THE 50S. NEITHER OF THESE COLD FRONTS LATER
IN THE WEEK ARE EXPECTED TO PRODUCE PRECIPITATION.

FIRE WEATHER...
A STRONG SURFACE LOW WILL DEVELOP AND MOVE ACROSS THE TEXAS
PANHANDLE AND INTO OKLAHOMA OVER THE NEXT 48 HOURS. AS THE
PRESSURE GRADIENT TIGHTENS...20 FOOT WIND SPEEDS WILL INCREASE TO
THE 15 TO 20 MPH RANGE SUNDAY AND WILL REMAIN ELEVATED OVERNIGHT.
WINDS MONDAY WILL BE IN THE 20 TO 30 MPH. MINIMUM RELATIVE
HUMIDITIES WILL REMAIN IN THE 10 TO 20 PERCENT RANGE THOUGH THE
NEXT SEVEN DAYS. FIRE WEATHER CONDITIONS WILL BE NEAR CRITICAL
SUNDAY AS WINDS WILL NOT APPROACHING 20 MPH UNTIL LATER IN THE
DAY. WITH THE STRONGER WINDS THROUGH THE DAY ON MONDAY...CRITICAL
FIRE WEATHER CONDITIONS WILL BE LIKELY SOUTH OF A LINE FROM
SWEETWATER TO BROWNWOOD...WITH NEAR CRITICAL NORTH OF THE LINE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 40  73  37  54  29 /   0   5  20   5   0
SAN ANGELO 	 37  77  39  57  29 /   0   5  20   5   0
JUNCTION 	 37  75  42  61  27 /   5   5  20  10   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/04
Hazardous weather outlook, Feb 23, 2:21 PM CST, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
221 PM CST SAT FEB 23 2013

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-242100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
221 PM CST SAT FEB 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE BIG
COUNTRY AND WESTERN CONCHO VALLEY ON SUNDAY DUE TO WARM
TEMPERATURES...DRY AIR AND STRONG WINDS. THESE CONDITIONS WILL
OVERSPREAD MUCH OF THE AREA ON MONDAY IN THE WAKE OF A STRONG
PACIFIC COLD FRONT.

THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT...WITH THE BEST
CHANCES EAST OF A HASKELL...TO BALLINGER...TO SONORA LINE. THE
PRIMARY THREAT WILL BE MARGINALLY SEVERE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JOHNSON

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.